Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Blacksburg, VA

August 13, 2021Bedford County, Botetourt County, Craig County, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 13, 2021, 7:13 PM EDT for Bedford County, Botetourt County, Craig County, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 7:13 PM EDT (23:13 UTC)
Expired
Aug 13, 2021, 8:00 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Hail
0.25 in
Wind
50

Counties Bedford County, VA, Botetourt County, VA, Craig County, VA

The radar

The Roanoke radar (KFCX), 62 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WWUS81 KRNK 132313
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
713 PM EDT Fri Aug 13 2021
 
VAZ018-019-023-034-WVZ044-140000-
Botetourt VA-Craig VA-Bedford VA-Alleghany VA-Monroe WV-
713 PM EDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of 
southwestern Alleghany County in west central Virginia, northeastern
Craig County in southwestern Virginia, central Bedford County in
south central Virginia, Botetourt County in west central Virginia and
northeastern Monroe Counties in southeastern West Virginia through
800 PM EDT...

At 712 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moneta to near Nace to New Castle. Movement was
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Alleghany...
Bedford...
Buchanan...
Troutville...
New Castle...
Paint Bank...
and Stewartsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central and west central Virginia.

&&

LAT...LON 3771 7970 3768 7967 3766 7968 3762 7961
      3734 7934 3711 7964 3716 7970 3715 7970
      3715 7971 3719 7972 3719 7974 3739 7991
      3744 8027 3769 8031 3772 8025 3775 8026
TIME...MOT...LOC 2312Z 208DEG 20KT 3719 7963 3745 7988 3749 8015 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

RR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:01 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Aug 13, 3:01 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
301 PM EDT Fri Aug 13 2021

.SYNOPSIS...
A cold front will move through the area Saturday and stall over
the southern Appalachians. This will result in unsettled
weather into early next week with scattered to numerous showers
and thunderstorms. Cooler temperatures can also be expected
early next week along with abundant cloud cover.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 245 PM EDT Friday...

Scattered thunderstorms expected through this evening. Scattered
to numerous showers and storms expected again Saturday.

Scattered strong to isolated severe storms are expected until
sunset...most numerous across the Virginias. Severe thunderstorm
watch #436 is in effect until 8PM along the VA Blue Ridge and
foothills. After todays activity wanes, expect another muggy
night with lows in the 60s mountains to the lower 70s piedmont.

Threat for showers/thunderstorms will continue across WVA
through the overnight per approach of the upstream cold front.
This front is expected to move southeast across the OH valley
tonight and essentially be on our doorstep by daybreak Saturday.
Expect showers/storms to be ongoing along the front Saturday
morning, becoming more prolific as the front crosses the
forecast area during the day. Forecast reflects better than a
50/50 chance for wetting Saturday, rain amounts generally
between 0.25 and 0.50...locally higher where thunderstorms
persist. Still looking at scattered strong storms with isolated
severe per temperatures warming back into the 80s to lower 90s,
another unstable day.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 200 PM EDT Friday...

An upper level ridge off the Southeast Coast will slow down the
arrival of a cold front trying to move southeast across the Ohio
Valley late Saturday. The latest models have the front moving over
the mountains Saturday evening, then into northern North Carolina by
sunrise Sunday morning. SPC currently has a Marginal Risk for severe
thunderstorms where the lee trough reside over the piedmont.
However, with the front approaching and entering the mountains
during diurnal heating, expected this risk area maybe expanded
westward. Also with very high PWATs, any storm can produce heavy
downpours, leading to flash flooding. From initial appearances,
Saturday afternoon and night will be the most active weather day of
the period.

Surface high pressure moves over New England Sunday and wedges south
into the Carolinas Sunday night. With the upper level ridge
remaining off the Southeast Coast, tropical moisture will overrun
the wedge, keeping Sunday mostly cloudy. Rain chances will be best
near the front (along the VA/NC border) during the day then fade
through the evening. The area will be deeper into the wedge on
Monday. As the winds become southeasterly, we are most likely to see
extensive cloud cover with spotty areas of light rain/drizzle,
moreso along the eastern slopes of the NW NC/SW VA Blue Ridge. Rain
may gain intensity Monday night as remnants of TS Fred moves inland
over the southeastern states with surface winds increasing from the
southeast along the southern Blue Ridge.

Having a wedge, abundant clouds and rain in the forecast,
temperatures will run around 10F cooler than normal Sunday and
Monday. High temperatures each day should not make it into the
80s.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 200 PM EDT Friday...

The upper level ridge will remain off the Southeast Coast with a
surface wedge over the Mid Atlantic states on Tuesday. The big
question is, where is Fred? The Hurricane Center has the center of
the remnants of TS Fred in the vicinity of the northern GA/AL border
Tuesday afternoon. Some models have the storm wobbling in this area
for another day while others track it slowly to the north along the
western side of the Appalachains Mountains Tuesday into Wednesday.
We will have high PoPs for the Tuesday-Wednesday time-frame, then
back to afternoon summer-time convection Thursday.

Temperatures will remain cooler than normal Tuesday and Wednesday.
Temperatures return to near normal on Thursday.

For official details on Tropical Storm Fred, please refer to the
guidance from NHC.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Friday...

Scattered storms expected until sunset...activity diminishing
after sunset. An inbound frontal boundary will likely result in
upstream activity persisting across WV and the Mason Dixon.

Maintained VCTS for all TAF sites until about 00Z...then removed
for the overnight. Expect repeat thunderstorm threat Saturday,
but more prolific in coverage as a cold front slowly moves
through the central Appalachians from N-S.

Any fog tonight will be patchy.

Winds are expected to be mainly from the west and under 10
kts.  Expect strong outflow wind gusts near thunderstorms.

Forecast confidence = good.

Extended Aviation Discussion...

A cold front moving in from northwest will bring a better
threat of storms for the weekend and into early next week,
potentially enhanced by tropical moisture from Fred. So overall,
aside from storms and patchy fog, should be mainly VFR, with
potential for sub-VFR over the weekend if we get an easterly
fetch behind the front off the Atlantic, especially at night.

&&

.CLIMATE...
As of 115 AM EDT Friday...

Records for:

Friday 08/13/2021
Site  MaxT Year  MinT Year  LoMax Year  HiMin Year
KBLF    95 1925    46 1919     63 1966     70 2016
KDAN   102 1977    52 1930     68 1979     77 1918
KLYH    98 1935    49 1930     68 1986     75 1926
KROA    99 1926    45 1930     69 1946     74 2019
KRNK    95 1926    43 1930     64 1996     68 2016

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 7 PM EDT this evening for VAZ045>047-059.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...PM
CLIMATE...PM/WP
Hazardous weather outlook, Aug 13, 1:20 PM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
120 PM EDT Fri Aug 13 2021

VAZ045>047-059-141730-
Campbell-Appomattox-Buckingham-Charlotte-
120 PM EDT Fri Aug 13 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

Scattered strong to severe thunderstorms possible through 8PM. Main
threat is damaging wind gusts.

In addition, heat index values could reach 106 degrees this
afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe storms are possible Saturday, with damaging winds
and localized flooding the main threats.

Rain could be heavy at times again Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone, social media, by email at rnk.skywarn@noaa.gov or online at
www.weather.gov/rnk.

NCZ001>004-018>020-VAZ007-009>020-WVZ042>044-507-508-141730-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
120 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

A few storms this afternoon could be strong, with some becoming
severe, producing damaging wind gusts and excessive rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heavy rainfall could lead to localized flooding this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ022>024-032-141730-
Roanoke-Botetourt-Rockbridge-Patrick-
120 PM EDT Fri Aug 13 2021

...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southwest Virginia and west
central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered strong to severe thunderstorms possible through 8PM. Main
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heavy rainfall could lead to localized flooding this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone, social media, by email at rnk.skywarn@noaa.gov or online at
www.weather.gov/rnk.

VAZ033>035-043-044-058-141730-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Halifax-
120 PM EDT Fri Aug 13 2021

...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered strong to severe thunderstorms possible through 8PM. Main
threat is damaging wind gusts.

In addition, heat index values could reach 100 to 104 degrees this
afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered strong thunderstorms are also possible Saturday afternoon.
There could be some locally heavy rainfall over the weekend as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone, social media, by email at rnk.skywarn@noaa.gov or online at
www.weather.gov/rnk.

NCZ005-006-141730-
Rockingham-Caswell-
120 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for north central North Carolina.

.DAY ONE...This afternoon and tonight.

Heat index values could reach 100 to 104 degrees this afternoon.

A few strong storms are possible, with some becoming severe with
damaging winds and excessive rain the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered strong thunderstorms are also possible Saturday afternoon.
There could be some locally heavy rainfall over the weekend as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 13, 6:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
633 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 SSW CHRISTIANSBURG    37.12N 80.42W
08/13/2021                   MONTGOMERY         VA   NWS EMPLOYEE

            A TREE WAS BLOWN DOWN ON TOP OF A VEHICLE
            NEAR THE INTERSECTION OF GROVE AVENUE AND
            WEST MAIN STREET.

0521 PM     TSTM WND DMG     1 WSW CHRISTIANSBURG    37.14N 80.42W
08/13/2021                   MONTGOMERY         VA   NWS EMPLOYEE

            A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
            ALONG WADES LANE.

&&
Special weather statement, Aug 13, 6:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
645 PM EDT Fri Aug 13 2021

VAZ011-018-WVZ042>044-132330-
Giles VA-Craig VA-Mercer WV-Summers WV-Monroe WV-
645 PM EDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of
northern Giles, central Craig, south central Summers, southeastern
Mercer and southern Monroe Counties through 730 PM EDT...

At 645 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Abbott to Oakvale. Movement was northeast
at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pearisburg...
Narrows...
Athens...
Peterstown...
Paint Bank...
Sinking Creek...
and Mountain Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and west central Virginia.

&&

LAT...LON 3764 8003 3739 8025 3727 8113 3753 8095
      3762 8021 3760 8015
TIME...MOT...LOC 2245Z 236DEG 16KT 3744 8012 3732 8098

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RR
Local storm report, Aug 13, 6:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     1 NW LAWN               37.84N 80.76W
08/13/2021                   SUMMERS            WV   PUBLIC

            MOTORIST OBSERVED TREES AND TREE LIMBS BLOWN
            DOWN ALONG INTERSTATE 64 NEAR THE BORDER OF
            GREENBRIER AND SUMMERS COUNTIES.

0400 PM     TSTM WND DMG     2 SE ELTON              37.79N 80.79W
08/13/2021                   SUMMERS            WV   FIRE DEPT/RESCUE

            A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS
            NEAR THE INTERSECTION OF MICHAELS WAY AND
            LICK CREEK ROAD.

&&
Special weather statement, Aug 13, 6:46 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
646 PM EDT Fri Aug 13 2021

VAZ018-022-023-132315-
Botetourt VA-Craig VA-Roanoke VA-
646 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of
northwestern Roanoke, southeastern Craig and southwestern Botetourt
Counties through 715 PM EDT...

At 646 PM EDT, Doppler radar was tracking a strong thunderstorm over
Abbott, or over Catawba, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Castle...
Catawba...
Abbott...
and Daleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and west central Virginia.

&&

LAT...LON 3729 8012 3743 8027 3757 8010 3744 7989
TIME...MOT...LOC 2246Z 226DEG 17KT 3742 8013

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

RR
Special weather statement, Aug 13, 7:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
711 PM EDT Fri Aug 13 2021

VAZ033-034-044-045-132345-
Franklin VA-Campbell VA-Bedford VA-Pittsylvania VA-
711 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of
southwestern Campbell, northern Pittsylvania, south central Bedford
and east central Franklin Counties through 745 PM EDT...

At 711 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ajax, or near Penhook, moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Altavista...
Hurt...
Gretna...
Penhook...
Leesville...
Sago...
and Climax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central and west central Virginia.

&&

LAT...LON 3682 7960 3697 7969 3722 7936 3696 7916
TIME...MOT...LOC 2311Z 240DEG 24KT 3693 7955

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

RR
Special weather statement, Aug 13, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
713 PM EDT Fri Aug 13 2021

VAZ018-019-023-034-WVZ044-140000-
Botetourt VA-Craig VA-Bedford VA-Alleghany VA-Monroe WV-
713 PM EDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of
southwestern Alleghany County in west central Virginia, northeastern
Craig County in southwestern Virginia, central Bedford County in
south central Virginia, Botetourt County in west central Virginia and
northeastern Monroe Counties in southeastern West Virginia through
800 PM EDT...

At 712 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moneta to near Nace to New Castle. Movement was
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alleghany...
Bedford...
Buchanan...
Troutville...
New Castle...
Paint Bank...
and Stewartsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central and west central Virginia.

&&

LAT...LON 3771 7970 3768 7967 3766 7968 3762 7961
      3734 7934 3711 7964 3716 7970 3715 7970
      3715 7971 3719 7972 3719 7974 3739 7991
      3744 8027 3769 8031 3772 8025 3775 8026
TIME...MOT...LOC 2312Z 208DEG 20KT 3719 7963 3745 7988 3749 8015

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 12:02 PM EDTSpecial Weather StatementRNKHenry28 min
Aug 13, 12:21 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem24 min
Aug 13, 12:31 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem29 min
Aug 13, 12:40 PM EDTSevere Thunderstorm WarningRNKBotetourt, Montgomery, Roanoke, City of Roanoke, City of Salem65 min
Aug 13, 12:51 PM EDTSpecial Weather StatementRNKPulaski24 min
Aug 13, 12:56 PM EDTSpecial Weather StatementRNKBath34 min
Aug 13, 1:06 PM EDTSpecial Weather StatementRNKBotetourt24 min
Aug 13, 1:13 PM EDTSpecial Weather StatementRNKCity of Radford32 min
Aug 13, 1:23 PM EDTSpecial Weather StatementRNKBotetourt37 min
Aug 13, 1:31 PM EDTSpecial Weather StatementRNKBath29 min
Aug 13, 1:34 PM EDTSpecial Weather StatementRNKRoanoke26 min
Aug 13, 1:45 PM EDTSpecial Weather StatementRNKBath30 min
Aug 13, 1:52 PM EDTSpecial Weather StatementRNKMontgomery23 min
Aug 13, 1:59 PM EDTSpecial Weather StatementRNKCharlotte31 min
Aug 13, 2:02 PM EDTSpecial Weather StatementRNKFloyd28 min
Aug 13, 2:13 PM EDTSpecial Weather StatementRNKFranklin32 min
Aug 13, 2:15 PM EDTSpecial Weather StatementRNKAmherst30 min
Aug 13, 2:20 PM EDTSpecial Weather StatementRNKRockbridge25 min
Aug 13, 2:21 PM EDTSpecial Weather StatementRNKGrayson24 min
Aug 13, 2:25 PM EDTSpecial Weather StatementRNKGiles35 min
Aug 13, 2:28 PM EDTSpecial Weather StatementRNKPittsylvania32 min
Aug 13, 2:36 PM EDTSevere Thunderstorm WarningRNKRockbridge29 min
Aug 13, 2:40 PM EDTSpecial Weather StatementRNKTazewell35 min
Aug 13, 2:56 PM EDTSpecial Weather StatementRNKCity of Roanoke34 min
Aug 13, 2:58 PM EDTSpecial Weather StatementRNKAmherst32 min
Aug 13, 2:58 PM EDTSpecial Weather StatementRNKPittsylvania32 min
Aug 13, 3:03 PM EDTSpecial Weather StatementRNKGiles27 min
Aug 13, 3:09 PM EDTSpecial Weather StatementRNKCampbell36 min
Aug 13, 3:11 PM EDTSevere Thunderstorm WarningRNKPittsylvania49 min
Aug 13, 3:45 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Charlotte60 min
Aug 13, 3:59 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham61 min
Aug 13, 4:14 PM EDTSpecial Weather StatementRNKHalifax31 min
Aug 13, 4:16 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington29 min
Aug 13, 4:41 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington34 min
Aug 13, 4:55 PM EDTSevere Thunderstorm WarningRNKBuckingham27 min
Aug 13, 4:57 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington47 min
Aug 13, 5:03 PM EDTSpecial Weather StatementRNKMontgomery27 min
Aug 13, 5:11 PM EDTSevere Thunderstorm WarningRNKMontgomery49 min
Aug 13, 5:16 PM EDTSpecial Weather StatementRNKCharlotte14 min
Aug 13, 5:20 PM EDTSpecial Weather StatementRNKGiles, City of Radford40 min
Aug 13, 5:31 PM EDTSpecial Weather StatementRNKCharlotte14 min
Aug 13, 5:38 PM EDTSpecial Weather StatementRNKFranklin52 min
Aug 13, 5:56 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke34 min
Aug 13, 5:59 PM EDTSpecial Weather StatementRNKGiles31 min
Aug 13, 6:02 PM EDTSpecial Weather StatementRNKGiles43 min
Aug 13, 6:20 PM EDTSpecial Weather StatementRNKBotetourt25 min
Aug 13, 6:26 PM EDTSpecial Weather StatementRNKFranklin, Roanoke, City of Roanoke, City of Salem49 min
Aug 13, 6:45 PM EDTSpecial Weather StatementRNKCraig45 min
Aug 13, 6:46 PM EDTSpecial Weather StatementRNKCraig29 min
Aug 13, 7:11 PM EDTSpecial Weather StatementRNKPittsylvania34 min
Aug 13, 7:34 PM EDTSpecial Weather StatementRNKTazewell26 min
Aug 13, 7:34 PM EDTSpecial Weather StatementRNKAppomattox26 min
Aug 13, 7:36 PM EDTSpecial Weather StatementRNKGiles24 min
Aug 13, 7:43 PM EDTSpecial Weather StatementRNKBedford32 min
Aug 13, 7:56 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg34 min
Aug 13, 12:16 PM EDTSpecial Weather StatementRNKWatauga29 min
Aug 13, 12:53 PM EDTSpecial Weather StatementRNKWatauga37 min
Aug 13, 1:48 PM EDTSpecial Weather StatementRNKWilkes27 min
Aug 13, 2:16 PM EDTSpecial Weather StatementRNKWilkes29 min
Aug 13, 12:13 PM EDTSpecial Weather StatementRNKGreenbrier32 min
Aug 13, 12:27 PM EDTSpecial Weather StatementRNKGreenbrier33 min
Aug 13, 12:47 PM EDTSpecial Weather StatementRNKGreenbrier28 min
Aug 13, 1:11 PM EDTSpecial Weather StatementRNKGreenbrier34 min
Aug 13, 2:49 PM EDTSpecial Weather StatementRNKGreenbrier26 min
Aug 13, 3:18 PM EDTSpecial Weather StatementRNKGreenbrier, Summers27 min
Aug 13, 3:47 PM EDTSpecial Weather StatementRNKGreenbrier, Summers58 min
Aug 13, 3:50 PM EDTAreal Flood AdvisoryRNKGreenbrier, Summers3 hr
Aug 13, 3:54 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Summers53 min
Aug 13, 4:19 PM EDTFlash Flood WarningRNKGreenbrier, Summers3 hr
Aug 13, 5:05 PM EDTSpecial Weather StatementRNKSummers25 min
Aug 13, 5:30 PM EDTSpecial Weather StatementRNKSummers30 min
Aug 13, 7:14 PM EDTSpecial Weather StatementRNKMercer46 min

Nearby

Special Weather Statements in Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.